Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 729 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed430    
    Printed19    
    Emailed0    
    PDF Downloaded78    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2004  |  Volume : 46  |  Issue : 2  |  Page : 174-175

Aripiprazole Induced Severe Parkinsonian Symptoms


1 Senior Lecturer, Dept. of Psychiatry, Govt. Medical College & Hospital, Chandigarh, India
2 Senior Resident, Dept. of Psychiatry, Govt. Medical College & Hospital, Chandigarh, India

Correspondence Address:
Lok Raj
Senior Lecturer, Dept. of Psychiatry, Govt. Medical College & Hospital, Chandigarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 21408046

Rights and PermissionsRights and Permissions

Among the next generation of antipsychotics, aripiprazole is the molecule, which has been defined to have a special mode of action, which is the stabilization of the dopamine system. Different studies have found the incidence of extrapyramidal symptoms (EPS) with this antipsychotic to be very much insignificant. Studies done so far have reported the incidence of extrapyramidal side effects to be equal to that caused by placebo: here is a case report of a 19 years old female patient suffering from schizophrenic illness, who developed severe EPS in the form of marked rigidity, tremors, drooling of saliva, masked face, significant hypokinesia and difficulty in maintaining straight posture after receiving 20 mg of aripiprazole per day. This led to severe disturbance in her routine functioning and the EPS disappeared within a week after stopping the medicine and administration of anticholinergic drug.



[PDF]*

        

Print this article         Email this article